Aa
A
A
Close
Avatar universal
night sweats
are night sweats a side effect of levothyroxine?
Cancel
6 Answers
Page 1 of 1
798555 tn?1292791151
Its a known symptom of  still adjusting to a new thyroid med, or dose, or thyroid levels too high or too low.

If this did not happen before on levothyroxine, I would suggest getting free T3 and T4 tested. Not just tsh.
Comment
Cancel
798555 tn?1292791151
Comment
Comment
Submit Comment
393685 tn?1425816122
It can be an issue. Hows your sugar counts?
Comment
Cancel
393685 tn?1425816122
Comment
Comment
Submit Comment
263988 tn?1281957896
It happened to me when I went through another thyroiditis attack. My whole body went out of whack. My gyno blamed my thyroid, I'm on progesterone cream. My endo looked for infection and said the progesterone cream can increase the efficiency of the thyroid.

What a mess!

Of course, starting LT4 or increasing a dose can cause night sweats too.
Comment
Cancel
263988 tn?1281957896
Comment
Comment
Submit Comment
649848 tn?1424570775
I had them really badly before I was dx'd hypo/Hashi; my pcp (at the time) blamed it on menopause, but I finally got him to admit that menopause doesn't last for 14 yrs (had a hysterectomy), but he didn't know what caused them.  He finally said I would just have to "learn to live with it".  

Once I was dx'd hypo and put on med, I noticed that the sweats got fewer and less severe as my levels go better.  Now, I have night sweats when my levels are off, but usually only once or twice/night as opposed to 5-6 times/night I used to get them.  
Comment
Cancel
649848 tn?1424570775
Comment
Comment
Submit Comment
Avatar universal
just seen your post of aug 2010
You are down to two sweats a night and are cheerful about it? You are a brave soul and I must tell myself to stop complaining about my one or two. I have to pee each time and I don't which triggers the other.. The only thyroid-aware endo I have found does not think my sweats are from Levo. I dropped the pills for 100 days earlier this year and still had them. I tiried all doses from 150 down to zero. there was little difference in my tests made each six weeks or so and the nausea, gut anxiety, dizzies, malaise etc went on and on undistrubed. They must come from the six meds I have to take for CAD
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
649848 tn?1424570775
Yeah, I was happy to get down to one/two sweats/night. Prior to being dx'd hypo/Hashi's, it wasn't unusual for me to have to get up and change clothes and/or my bedding in the middle of the night, due to sweating.

I don't think your sweats are from the levo either.  If they are thyroid related, they are most likely because your levels are off.  

This is an old thread; do you have current labs, with reference ranges, that you could post?
Comment
Cancel
649848 tn?1424570775
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
Avatar f tn
Blank
goolarra
Sisters, OR
649848 tn?1424570775
Blank
Barb135
FL
657231 tn?1453836403
Blank
rumpled
Northern, NJ
1756321 tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar m tn
Blank
flyingfool
WI